Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 02, 2014, 08:37:38 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640741
  • Total Topics: 48671
  • Online Today: 247
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Accidental double dose of Truvada/Intelence  (Read 1345 times)

0 Members and 1 Guest are viewing this topic.

Offline jasper

  • Member
  • Posts: 3
Accidental double dose of Truvada/Intelence
« on: October 27, 2012, 04:46:20 AM »
Hi all,

I've been taking Truvada/Intelence regimen for a couple of years now and on paper it looks great. Unfortunately I have found that I have a CNS issue with the NNRTIs. I was put on Viramune initially and it gave me a constant headache and dizziness that did not go away over time. Intelence wasn't giving me the same issue until I switched from the 100MG pills to the 200MG pills. Immediately I got the same CNS side effects which lasted for a month. I switched back to the 100's and life went back to normal.

Fast forward, a week ago I wasn't paying attention and I took a double dose of  Truvada/Intelence. Starting the next day and continuing, I have a non-stop headache (like a really bad tension headache) that lasts 24/7. I'm also a bit dizzy and a little nauseated.

Ever since I started HIV meds, I have become really sensitive to a number of types of medicines (antibiotics, SSRIs, etc). It's so frustrating. :-[

My doctor ran boodwork to check out my liver and gallbladder enzymes and they came back normal.

Everything I read about side effects seems to refer to people's initial experience with getting on meds. I would, however, be grateful to hear from anyone else who has gone through this with the NNRTIs and more importantly, if there's any way of countering the side effects?

Thanks very much!

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Accidental double dose of Truvada/Intelence
« Reply #1 on: October 27, 2012, 06:26:03 AM »
Jasper, why don't you just ditch the NNRTI class and go for one of the others? There are three other classes you can choose from: Protease Inhibitors (PIs); Entry Inhibitors (including Fusion Inhibitors); and Integrase Inhibitors. You could keep the Truvada with any of these classes. You can read about them in the Treatments section of this website.

Some people just can't tolerate meds from the NNRTI class - and while it's usually just Sustiva that is the culprit, some people have problems with the entire class.

For the record, I didn't want to chance side effects from Sustiva (or any NNRTI), so I went with Truvada and Norvir boosted Prezista. Aside from a bit of diarrhea in the first two weeks, it's been blissfully side-effect free. (I started in July.)
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline jasper

  • Member
  • Posts: 3
Re: Accidental double dose of Truvada/Intelence
« Reply #2 on: October 29, 2012, 06:43:43 PM »
Hi Ann!

Thanks for the response. Switching is a consideration. I started off with Epzicom/Isentress and had nasty CNS reactions, then on to Truvada/Viramune with slightly less CNS issues but still no fun. Then went on to Truvada/Prezista/Norvir. The CNS stuff definitely went away.

Unfortunately at the while before the Prezista, I had a psychiatrist who put me through the psycho-pharma-kopia of psych meds to try and counter the CNS effects (none of them worked) which lead to me to take so much Aleve that I developed multiple ulcers (so dumb of me). Anything was really rough on my stomach. The Norvir was just too strong to handle so we switched to Intelence.

When I tried to switch from the 100mg pills to the 200mg pills and go the CNS reaction, an increase in my Lexapro dose took care of it. I tried doing an increase the past couple of days and so far it didn't work:(

Trying to nail these problems down in my experience can take many months. I was finally side effect-free for almost 2 years and am supposed to be moving to another city for a great new job....and now this. Hope it gets figured out sooner than later. Being poz sucks!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.